Yesterday while attempting to study for two tests I suddenly got EXTREMELY tired. Tired to the point I could hardly hold up my own pencil. With failed attempts to take a nap (thanks to my puppy) I pressed on and went to school. After the exams I left straight from school and headed up the hill to work. Talking to my dad on the phone as I drove seemed to be the only thing that could keep me awake. I even opted to take a 10 minute nap in my car while in the parking garage with a car alarm blaring next to me. I spent the rest of my 8 hour work night trying hard to focus on studying and in the end I only made it to 9:45 before I HAD to go home (I normally get off at 11). With little sleep between my night shift and todays day shift I find myself today in the same situation. Why is all of this relevant to TTC? Well let me tell you.
A year ago my OB had my progesterone level checked 7 days after ovulation. The higher the number the better and mine was boardline good, so he wasn't too worried. Progesterone is the hormone that helps build up the uterus lining for implantation to occur successfully. Progesterone also helps develop the embryo so the more progesterone you produce once the egg is fertilized the better. (low progesterone can result in a miscarriage). Since my body is naturally producing progesterone I am already tired (like most pregnant people...) But the fertility clinic is being proactive and cautious so they prescribed me vaginal suppositories of progesterone to take for the next 25 days.. (and longer if I am pregnant). So my natural supply of progesterone + 100mg of progesterone = double the side effects. A few of those side effects include dizziness, headaches, TIREDNESS, lethargy, and nausea. Luckily I haven't been subjected to any nausea, but tiredness, headaches, and lethargy are definitely taking over my body. As I mentioned the prescription is a vaginal suppository which looks like a bullet that is inserted similar to a tampon.. but is never removed because it slowly dissolves... leaving a lovely milk lotion like discharge. I figured since I place one each night before bed, that by the time I wake up the medication would be almost out of my system, until I read that the half life is 26 hours (meaning half of the medication effects are diminished in 26 hours and by that time I am placing a new one). The things you go through to get a gummybear, but it'll be worth it :)